Celiac.com Sponsor (A1):



Celiac.com Sponsor (A1):


Archived

This topic is now archived and is closed to further replies.

sansglutengrl

Candidal Infections On The Skin

Recommended Posts

So, I'm on a really strong antibiotic and I thought I was in the clear because I haven't developed a yeast infection or had any sort of stomach trouble.

But now, I have developed a rash around my bottom ;) - kind of embarrassing, but we talk about everything on here, right? - and I was just reading about candidal infections on the skin - which I've never actually heard of, and I think this might be what it is.

It doesn't bother me all the time, but there are a couple of spots that are very painful when touched, and if I itch it, the whole area that is effected starts to bleed.

Does anyone have an experience with this kind of thing? Is there anything I can do? Can I use the same thing I would use for a vaginal yeast infection to treat it? Do I need to go to the doctor?

Any information would be great - thanks everyone!!

Share this post


Link to post
Share on other sites

Join eNewsletter


Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


You may be able to use a topical antifungal (an OTC for jock itch may work just fine), but if it's not an area that's likely staying damp, it may well be something else. Fungus tends to grown in areas where there is more moisture, so where there are skin folds or skin touching skin; depending on the exact location, you may or may not feel it's more or less important to see the doctor on this one. Additionally, given the sensitive nature of the skin in the area, it may be worth seeing the doctor for a prescription that is better suited to the area. But keeping the skin dry and well aired at all times is the most important thing, even during treatment.


Tiffany aka "Have I Mentioned Chocolate Lately?"

Inconclusive Blood Tests, Positive Dietary Results, No Endoscopy

G.F. - September 2003; C.F. - July 2004

Hiker, Yoga Teacher, Engineer, Painter, Be-er of Me

Bellevue, WA

Share this post


Link to post
Share on other sites

Join eNewsletter

So, I'm on a really strong antibiotic and I thought I was in the clear because I haven't developed a yeast infection or had any sort of stomach trouble.

But now, I have developed a rash around my bottom ;) - kind of embarrassing, but we talk about everything on here, right? - and I was just reading about candidal infections on the skin - which I've never actually heard of, and I think this might be what it is.

It doesn't bother me all the time, but there are a couple of spots that are very painful when touched, and if I itch it, the whole area that is effected starts to bleed.

Does anyone have an experience with this kind of thing? Is there anything I can do? Can I use the same thing I would use for a vaginal yeast infection to treat it? Do I need to go to the doctor?

Any information would be great - thanks everyone!!

I would advise you to check with your doctor. There are many different rashes and causes for them. I get a 'rash' like what you describe when gluten leaves my body for example. You don't want to use something if you don't know for sure what the rash is, you could make it worse.


Courage does not always roar, sometimes courage is the quiet voice at the end of the day saying

"I will try again tommorrow" (Mary Anne Radmacher)

Diagnosed by Allergist with elimination diet and diagnosis confirmed by GI in 2002

Misdiagnoses for 15 years were IBS-D, ataxia, migraines, anxiety, depression, fibromyalgia, parathesias, arthritis, livedo reticularis, hairloss, premature menopause, osteoporosis, kidney damage, diverticulosis, prediabetes and ulcers, dermatitis herpeformis

All bold resoved or went into remission in time with proper diagnosis of Celiac November 2002

 Gene Test Aug 2007

HLA-DQB1 Molecular analysis, Allele 1 0303

HLA-DQB1 Molecular analysis, Allele 2 0303

Serologic equivalent: HLA-DQ 3,3 (Subtype 9,9)

Share this post


Link to post
Share on other sites

Join eNewsletter



Join eNewsletter